# SDR CA190611005

- Difficulty date: June 11, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Bombdr DHC8400
- System (JASC): 3250 · Landing Gear Steering System
- Part: Motor
- Part number: RS1267
- Condition: Binding
- Location: Nlg Steering
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) THERE WERE AT LEAST 12 CASES WHEN DURING PUSHBACK OR TOWING, THE NWS MOTOR WAS FOUND JAMMED. ALL RECORDED NWS MOTOR JAMS OCCURRED DURING PUSHBACK OR TOWING (IN FREE CASTOR MODE). MOTOR JAM WITH NWS IN POWER STEERING MODE HAS NOT BEEN RECORDED, BUT IS POSSIBLE.  COLLINS INFORMED DHC THAT IN 2009, STEERING MOTOR SUPPLIER INTRODUCED AN UNDOCUMENTED AND UNAPPROVED DESIGN CHANGE TO ELIMINATE THE POSSIBILITY OF PISTON ROD SHOE ROTATION/WEAR. THIS CHANGE SUBSTANTIALLY REDUCES THE POSSIBILITY OF NWS MOTOR JAM. IT IS EXPECTED THAT SUBSTANTIAL PORTION OF STEERING MOTORS IN SERVICE WERE BUILT OR OVERHAULED WITH THE NEW VERSION OF THE SHOES INSTALLED. UNFORTUNATELY, AT THE PRESENT TIME, IT IS NOT POSSIBLE TO DETERMINE HOW MANY AND WHICH STEERING MOTORS FEATURE THE NEW VERSION OF THE SHOES.
